Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Continuous spells of shortness of breath, on contraceptive pill Dianette, not under stress. What could be the cause?

Hey, I am writing as I am concerned about my sister. She has been complaining about shortness of breath a few months ago,she went to the doctor who told her she must be more specific about her symptoms as it may be a blood clot and since that her shortness of breath got worse (as she left the doctors thinking she had a dangerous clot). Her short breathing continued so she went to a different doctor and she explained to her what the last doctor said and that her breaths worse and the doctor said she s causing herself anxiety by worrying and assured her she would be fine and it wasn t a clot so her breath went back to normal that day! We went on holidays for a week and all was fine until she felt a sore on her gum and started eorrying that there was a hole in her gum and it was such hot weather it all got to her and she went pale and blacked out, kinda fainted fir a second but cane around when a man came over to see if she was ok! Whether was fine after I got her home. Then, as soon as she started avk to work the shortness in breath has started again? It s been months since she s had it. She is a bit stressed at work but she said she feels fine and doesn t know where its coming from. Could it be her contraceptive pill , she s on dianette? Iv noticed some people experiencing anxiety on it. It s not like her to be stressed or panicked over work she s usually very easy going. She s my twin sister and iv never known her to be like this. She does worry about her health though, she was in hospital quite a bit when she was younger and hates them now and needles etc! Any advice would be great. Thanks, Michelle
Asked On : Sun, 29 Jul 2012
Answers:  1 Views:  214
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hi, I am sorry that your twin is not feeling well.

Shortness of breath can be related to the heart, the lungs and surrounding structures, anemia and blockage of any of the upper airway passages such as the nose, throat or mouth. In addition, emotional stress or anxiety can cause shortness of breath.

Shortness of breath may occur on its own or with other complaints which may help to pinpoint exactly which system of the body is causing the problem. In addition to your sister trying to figure out if there are any associated symptoms, she also has to see whether it occurs at rest ( while she is not active doing anything) or if the symptoms are brought on by activity.
Also important is whether it is of gradual onset or sudden, how long the episodes last and what relieves them.

The causes of shortness of breath can be divided into those caused by the heart: (1) angina ( blockage of blood vessels in the heart, usually the person would also have chest pain as well, starts on activity and if it worsens symptoms start occuring at rest, may also be associated with swelling of the feet and breaking out into a sweat when symptoms occur) (2) heart failure ( when the heart cannot supply the needs of the body --- shortness of breath, swelling of legs and eventually other parts of the body such as the abdomen , palpitations (3) abnormal rhymth of the heart
LUNG (1) asthma (2) blood clot in the lung (3) infection in the lung - most persons would have a fever and cough (4) COPD (5) problems in upper airways leading to lung (6) inflammation of the lining of the lung - usually have history of previous infection
Anemia- low red cell mass can be associated with shortness of breath , usually also have palpitations. There are different types and causes of anemia and if a person appears pale and the anemia is confirmed by blood tests then the doctor will figure out which type the person has so that he or she can be treated appropiately.
OUR ENVIROMENT- if there are allergens in our enviroment that promote allergy like symptoms then they may cause shortness of breath
EMOTIONAL DISTRESS such as anxiety can also cause shortness of breath and sometimes we may be unconsciously stressed about things. We normally think of this last and this would only be diagnosed after tests have been done to rule out the other possibilities.

Depression is one of the rare side effects of dianette.

Your sister should revisit her doctor to get a full history and examination to determine the exact cause of the symptoms. It should be followed by investigations which would be based on the results of the history and examination.

I hope this is helpful to the both of you and wish you the best.

Your sister should revisit
Answered: Mon, 30 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor